My mom has stage 4 adenocarcinoma with metastasis to her bones, brain and lymph nodes, and now has congestive heart failure. She has fluid seeping from her legs, ears, on oxygen full time, etc. She just finished whole brain radiation and is due to start chemo this week. They were saying chemo would add a month at most to her life, but the nurse has since told me it will do nothing to add to her quantity or quality....but my mom wants to try it. Last week, she really thought she was going to die. She was feeling a bit better, getting around on her walker...but now the oncologist cut her back down to one steroid a day. He said the swelling on her legs and feet is too bad, but it makes the brain swelling worse. This is the second time this has happened. When they do this, she gets headaches, swelling in her face, etc. At this point, what do you forsee as her prognosis? I have already taken a leave of absence and have been taking care of her alongside my sister and father. I came home today (3 hours away) to take care of obligations at home, but will be headed back day after tomorrow. I am so scared I literally only have days with her. My son is coming to visit at the end of the month...but I dont know if she will be here. She is showing signs of confusion, sometimes saying mean things (I know it is the cancer but it is hard).....I just dont know what else i can do.
Well, prognosis at this stage is expected to be very poor and management is largely palliative and symptomatic. The chemotherapy would help little to the quality and expectancy while no gross change is expected with either. However if she would like to go ahead with the chemo, I would suggest going ahead with it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.